Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online
Ask a Urologist   »  

What causes small amount of discharge from my penis after being diagnosed with streptococcs agalactiae in urethral culture?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8286 Questions
Hello, I was diagnosed with streptococcs agalactiae in may of last year after a urethral culture. It also tested negative for Chlamydia Trachomatis, and N.Gonorrhea. I was prescribed pyostacine. I was working in Vietnam at the time and took the medicine before returning home. I returned to Vietnam about 1 month ago and am now experiencing the same symptoms as last year. A slight itch and a small amount of discharge if I squeeze the tip of my penis. I am planning on taking another round of medication and would like a recommendation of which medicines I should take and for how long? XXXXXXX
Posted Wed, 29 Jan 2014 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 5 hours later
Brief Answer: It could be UTI or Fungal infection. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you had Staphylococcal infection of urinary system last year which was treated successfully with Pyostacine. Now you have itching of the glans penis and slight discharge,I would like to state that it may not be recurrence of Staphylococcal infection but simple UTI due to other bacteria. Since you have itching at the glans penis the possibility of fungal infection has to be ruled out. Please consult qualified Urologist for clinical examination and get following basic tests done to help in diagnosis. 1) Routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. 2) Swab test of discharge from penis and culture and sensitivity of discharge. 3) Blood sugar estimation to rule out Diabetes. Please take broad spectrum antibiotics like Cefexine along with urinary antiseptic like Nitrofurantoin twice daily and urine alkaliser thrice daily.Later on switch on to appropriate antibiotics as per culture report. Get the prescription of medicines from your family Physician. Ensure to drink more water.To keep your urine dilute This will help to control dysuria. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor